Posted 6/12/2014 5:10 AM (GMT -6)
I have been suffering with on and off stomach problems for the last couple of years, and in the last couple of months I ate something that set my stomach off on one and it has never settled. I get burning in my stomach after eating or drinking anything although it is bearable when I stick to bland food pH 6 or over. If I have anything pH 5 or below it seems to burn. I also suffer from heartburn frequently. Max acid suppression obviously helps but just takes the pain from "kill me now" to "this sucks".
I was put on Elavil two weeks ago, very low dose of 10mg. My stomach does seem to have improved a bit, for example I could not lie flat before without getting stomach pain, but now I am able to lie flat with only mild discomfort. Also there are some meals where it doesn't burn afterwards! Does anyone know how long it takes to feel the full effects of it? Im cautiously optimistic that I've seen some improvement in the last 2 weeks, usually anti-D's take months and months to help depression but I heard its faster for pain relief?
I also take venlafaxine for anxiety and depression, last week I ran out for a few days a took none. My stomach felt better than it has in the last couple of months, but I suffered horrible withdrawl where I was exhausted and had insomnia. As soon as I started taking it again my stomach got worse but exhaustion and other symptoms went. Could this drug be making my stomach worse? I was put on it because I was told it had no stomach side effects, don't know whether it was just coincidence or not. Plus do I really need to be on two anti-depressants? Maybe it would be easier to wean off venlafaxine and just up the dose of amitriptylene if it helps.